Aa
A
A
A
Close
Multiple Sclerosis Community
9.17k Members
Avatar universal

Neurontin?

Has anyone had any trouble with this med? I was reading the side effects. Crazy. Started taking it Friday.
6 Responses
Avatar universal
Many people take it with no bad effects. Some have some of the side effects. Just be aware of them in case.
1168317 tn?1330266437
hi
iv been taking this for a while now 300mg 3xday
i hve not noticed any magor side effects other than a lttle sleepy when first started taking them .
some people do some dont but defo worth a try
hope this helps
regards bairdy
516780 tn?1296520175
I was taking neurontin 300mg/3x a day.  It was working fairly well for about 3 weeks, then started not working...they thought I needed a higher dose, but then my old doctor told me it was all in my head and took me off all meds!  It did make me tired and actually made me a little depressed.  So while I was taking it my doctor put me on Cymbalta to kind of counter act the depression.  Which made me even more tired.  But I didn't have any other side effects other than being slightly depressed and tired.

My mother in law took neurontin for her back.  She's had several surgeries for back pain and what not.  But she said it gave her really bad ummm..illusions...I can't find the word I want to use.  Dang it, my brain is not working lately.  But she would see things that weren't there.  So she stopped taking it.  My aunt in law was taking it for her fibromyalgia and something else she has, but she said it didn't work at all for her and made her sick to her stomach.  But I think she was taking several other medications at the same time and they probably reacted badly with each other.  

I guess it all

Good luck and I hope the neurontin helps you.
Victoria
667078 tn?1316004535
Yes it has lots of side effects. Everyone does not get them all just be aware. I am on 16 drugs and keeping up with all the side effects and counter effects with other drugs is a nightmare. My Doctors who are prescribing them get confused at the counteractions. Also make sure you ask a Pharmacist before you take something for heartburn or a cold sometimes those drugs interact.

Just do not ever just stop taking it. You have to taper off with a Doctor or Pharmacists help.

Alex
983008 tn?1329929430
I was taken off Pregabalin and put onto Neurontin (it's known as Gabapentin here) las t year and aprt from horrible heartburn if I take the tablets on an empty stomach I've been able to tolerate it quite well - I'm on 800mg x 3 per day

Ditto what Alex said about coming off it slowly - it's dangerous to just stop

Val
Avatar universal
Every med has side effects. Look up aspirin and you'll see what I mean.

You should be in close contact with whatever doc prescribes your meds, but don't give up if things aren't perfect initially. Also, as has been said, don't quit without a taper. This is extremely important.

ess
Have an Answer?
Top Neurology Answerers
987762 tn?1331031553
Australia
5265383 tn?1483811956
ON
1756321 tn?1547098925
Queensland, Australia
1780921 tn?1499305393
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease